Thyroid UK
89,085 members103,627 posts

Swallow issues

I am so glad I found this site! I am in my mid 50's and have had "brain fog" for a couple years even though I've been on 65mg Nature-throid for 2 years. Increased dose helps but causes insomnia and jitters. But my concern is the swallowing issues I've had ever since an incident with my dentist (after I knew of my thyroid issue)where I nearly choked and smothered simultaneously. I told him I couldn't breathe through my nose as he drilled, so he barked at me to breathe through my mouth, which I strained to do. I've had swallow issues ever since and had a bariumvswallow test to see if he'd damaged me. The test looked normal. But now I think the dental incident could have hurt or aggravated my thyroid and THAT is what this is from. I have yet to ask my dr about this. Any opinions?

1 Reply
oldestnewest

Jitters and insomnia when increasing NDT can be a sign of cortisol issues, if you are not overmedicated. Have you had your cortisol tested? This link explains why:

stopthethyroidmadness.com/n...

I don't know if your dentist caused your swallowing problems, although it does sound connected. However, I would be complaining about him with an attitude like that. I would write a formal letter to him asking him to investigate.

Reply

You may also like...